Advertisement

Pathology & Oncology Research

, Volume 25, Issue 2, pp 815–815 | Cite as

Early Skin Rash and Cetuximab-Based Therapy of Advanced Biliary Tract Cancer

  • Viroj WiwanitkitEmail author
Letter to the Editor
  • 255 Downloads

Dear Editor, the recent report on “Early Skin Rash and Cetuximab-Based Therapy of Advanced Biliary Tract Cancer” is very interesting [1]. Rubovszky et al. suggested that “early skin rash can be used as a biomarker to select patients who would benefit from the treatment with cetuximab plus chemotherapy [1].” In fact, skin rash is a paraneoplastic sign in advance biliary tract cancer [2]. The sign might be a possible biomarker but there are some concerns. First, the skin rash can be due to other causes (such as irritant contact) and this cannot be ruled out in the present report by Rubovszky et al. Dermatological investigation is required for diagnosis of the skin rash. Second, the cause of advanced biliary tract cancer can be due to the infectious etiology. In my setting in Southeast Asia, liver fluke is the main infection that leads to advanced biliary tract cancer. Of interest, the liver fluke infestation can also induce the skin rash [3].

Notes

Compliance with ethical standards

Conflict of interest

None.

References

  1. 1.
    Rubovszky G, Budai B, Ganofszky E, Horváth Z, Juhos É, Madaras B, Nagy T, Szabó E, Pintér T, Tóth E, Nagy P, Láng I, Hitre E (2017 Apr 29) Predictive Value of Early Skin Rash in Cetuximab-Based Therapy of Advanced Biliary Tract Cancer. Pathol Oncol Res.  https://doi.org/10.1007/s12253-017-0238-y [Epub ahead of print]
  2. 2.
    Opneja A, Mahajan S, Kapoor S, Marur S, Yang SH, Manno R (2015) Unusual Paraneoplastic Presentation of Cholangiocarcinoma. Case Rep Med 2015:806835CrossRefGoogle Scholar
  3. 3.
    MacLean JD, Graeme-Cook FM (2002 Apr 18) Case records of the Massachusetts General Hospital. Weekly clinicopathological exercises. Case 12-2002. A 50-year-old man with eosinophilia and fluctuating hepatic lesions. N Engl J Med 346(16):1232–1239CrossRefGoogle Scholar

Copyright information

© Arányi Lajos Foundation 2018

Authors and Affiliations

  1. 1.Hainan Medical UniversityHaikouChina
  2. 2.WiwanitkitHouseBangkokThailand
  3. 3.dr DY Patil UniversityNavi MumbaiIndia
  4. 4.Faculty of MedicineUniversity of NisNišSerbia
  5. 5.Joseph Ayobabalola UniversityIlara-MokinNigeria
  6. 6.Surindra Rajabhat UniversitySurinThailand

Personalised recommendations